Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 157, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 8, 2016, 8:17 PM CDT for Dickson County, Hickman County, Williamson County, Tennessee. It was in force for 28 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 8:17 PM CDT (01:17 UTC)
- Expired
- Jul 8, 2016, 8:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dickson County, TN, Hickman County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 64 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 8:45 PM CDT | TSTM WND DMG | Bon Aqua, TN | TREE DOWN AT HIGHWAY 100 AND HIGHWAY 46 |
| Jul 8, 8:45 PM CDT | TSTM WND DMG | Bon Aqua, TN | TREE SNAPPED AND FELL ON CHURCH IN LYLES |
| Jul 8, 8:45 PM CDT | TSTM WND DMG | Fairview, TN | LARGE TREE AND POWER LINES DOWN ON TIMBERLINE DRIVE. |
| Jul 8, 8:50 PM CDT | TSTM WND DMG | 1 S Fairview, TN | TREE DOWN AND BLOCKING 7600 BLOCK OF CHESTER ROAD IN FAIRVIEW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2167 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
468
WUUS54 KOHX 090117
SVROHX
TNC043-081-187-090145-
/O.NEW.KOHX.SV.W.0157.160709T0117Z-160709T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
817 PM CDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DICKSON COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 845 PM CDT
* AT 816 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
BURNS...OR 10 MILES NORTHEAST OF CENTERVILLE...MOVING EAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DICKSON...BURNS...FAIRVIEW...LYLES AND BON AQUA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3607 8718 3605 8718 3604 8705 3599 8704
3599 8703 3585 8702 3584 8718 3585 8721
3583 8722 3582 8739 3602 8746
TIME...MOT...LOC 0116Z 255DEG 20KT 3592 8734
HAIL...1.00IN
WIND...60MPH
$$
WHITEHEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:31 PM CDT, 46 minutes earlier.
Area forecast discussion, Jul 8, 7:31 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Nashville TN 731 PM CDT FRI JUL 8 2016 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... This afd is being reissued so as to reflect the temporal extension in regard to the flood watch. It is now in effect until 2 am cdt. && .AVIATION... 00Z TAF DISCUSSION. Moist and unstable airmass in place through the 1st half of the taf pd. A series of upper level impulses will interact with the instability and produce strong to potentially severe tstms through around 10z. stronger wind gusts will be possible with the tstms. Otw, aft 09z we will see our lower level wind flow become more northwesterly as a sfc high builds southward from the upper midwest. This will act to bring lower dewpoints and less convective energy to the area. Despite the continuation of a few upper level impulses, most of the convective activity should be south of the taf sites during the latter portions of the taf pd. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 2 AM CDT Saturday FOR Cannon-Cheatham- Clay-Cumberland-Davidson-De Kalb-Dickson-Fentress-Houston- Humphreys-Jackson-Macon-Montgomery-Overton-Pickett-Putnam- Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren- Warren-White-Williamson-Wilson. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Jul 8, 1:52 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 152 PM CDT FRI JUL 8 2016 TNZ007>011-028>034-064>066-091000- ROBERTSON-SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-DE KALB-WHITE-CUMBERLAND- 152 PM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING...FOR LOCATIONS GENERALLY ALONG AND EAST OF THE I-65 CORRIDOR. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS. HEAVY RAINFALL COULD ALSO OCCUR WITH SOME OF THE STRONGER SHOWERS AND THUNDERSTORMS...PRODUCING ONE...UP TO LOCALLY THREE INCHES...OF RAINFALL THROUGH THE EVENING HOURS. THIS HAS THE POTENTIAL OF LEADING TO FLASH FLOODING...ESPECIALLY ACROSS NORTHERN AND EASTERN PORTIONS OF THE MID STATE THROUGH THE EVENING HOURS. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE LOW 100'S THIS AFTERNOON FOR MANY LOCATIONS WEST OF THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WARM AND HUMID PATTERN WILL CONTINUE WITH A CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY...SATURDAY THROUGH THURSDAY. ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED...A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. GUSTY WINDS AND HEAVY DOWNPOURS WILL THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING. TNZ005-006-023>027-056>063-075-077>080-093>095-091000- STEWART-MONTGOMERY-HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON- PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON- BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 152 PM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING FOR LOCATIONS GENERALLY ALONG AND EAST OF THE I-65 CORRIDOR. MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS. SOME LOCALIZED HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE LOW 100'S THIS AFTERNOON FOR MANY LOCATIONS WEST OF THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WARM AND HUMID PATTERN WILL CONTINUE WITH A CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY...SATURDAY THROUGH THURSDAY. ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED...A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. GUSTY WINDS AND HEAVY DOWNPOURS WILL THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >=1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Jul 8, 7:41 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
741 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 7 SSW LAND BETWEEN THE 36.47N 87.99W
07/08/2016 STEWART TN EMERGENCY MNGR
TREES AND POWER LINES DOWN ON HIGHWAY 232
0735 PM TSTM WND GST DOVER 36.48N 87.84W
07/08/2016 E55 MPH STEWART TN EMERGENCY MNGR
STEWART COUNTY EMERGENCY MANAGER ESTIMATED 50 TO 55 MPH
WINDS IN DOVER
&&
EVENT NUMBER OHX1600848
EVENT NUMBER OHX1600849
SHAMBURGERSpecial weather statement, Jul 8, 7:44 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
744 PM CDT FRI JUL 8 2016
TNZ078-080-090130-
WARREN TN-VAN BUREN TN-
744 PM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN BUREN AND
CENTRAL WARREN COUNTIES UNTIL 830 PM CDT...
AT 744 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MCMINNVILLE...MOVING SOUTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MCMINNVILLE AND SPENCER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
MIDDLE TENNESSEE.
LAT...LON 3565 8593 3581 8583 3572 8547 3553 8559
3553 8571
TIME...MOT...LOC 0044Z 296DEG 15KT 3570 8580
WHITEHEADSpecial weather statement, Jul 8, 7:47 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
747 PM CDT FRI JUL 8 2016
TNZ057-059-060-090130-
WILLIAMSON TN-HICKMAN TN-MAURY TN-
747 PM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WILLIAMSON...EASTERN
HICKMAN AND NORTHWESTERN MAURY COUNTIES UNTIL 830 PM CDT...
AT 746 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CENTERVILLE...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...NUNNELLY...PRIMM SPRINGS...LYLES AND SANTA FE.
LAT...LON 3597 8725 3596 8720 3597 8721 3597 8720
3598 8719 3599 8716 3569 8707 3569 8744
3588 8757
TIME...MOT...LOC 0046Z 264DEG 20KT 3580 8741
WHITEHEADLocal storm report, Jul 8, 7:52 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
752 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 9 SSW LAND BETWEEN THE 36.45N 88.03W
07/08/2016 STEWART TN EMERGENCY MNGR
TREES DOWN ON THE TRACE ROAD
0748 PM TSTM WND DMG 2 NNW CUMBERLAND CITY 36.42N 87.65W
07/08/2016 STEWART TN EMERGENCY MNGR
POWER LINES DOWN ON RIVERSBEND ROAD
&&
EVENT NUMBER OHX1600850
EVENT NUMBER OHX1600851
SHAMBURGERSpecial weather statement, Jul 8, 7:55 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
755 PM CDT FRI JUL 8 2016
TNZ056-058-093-094-090145-
LEWIS TN-WAYNE TN-LAWRENCE TN-PERRY TN-
755 PM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAWRENCE...
SOUTHEASTERN PERRY...NORTHERN WAYNE AND WESTERN LEWIS COUNTIES UNTIL
845 PM CDT...
AT 755 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 10 MILES SOUTH OF LINDEN TO NEAR COLLINWOOD.
MOVEMENT WAS EAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HOHENWALD...WAYNESBORO...COLLINWOOD AND FLATWOODS.
LAT...LON 3565 8771 3561 8766 3562 8763 3518 8741
3515 8786 3549 8796
TIME...MOT...LOC 0055Z 262DEG 16KT 3547 8791 3523 8773
WHITEHEADLocal storm report, Jul 8, 8:11 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
811 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
07/08/2016 MONTGOMERY TN FACEBOOK
REPORT OF TREE DOWN IN CLARKSVILLE.
&&
EVENT NUMBER OHX1600852
LAROSAThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:16 PM CDT | Areal Flood Advisory | OHX | Montgomery, Stewart | 3 hr |
| Jul 8, 7:16 PM CDT | Special Weather Statement | OHX | Humphreys | 44 min |
| Jul 8, 7:25 PM CDT | Special Weather Statement | OHX | Giles | 50 min |
| Jul 8, 7:34 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 41 min |
| Jul 8, 7:44 PM CDT | Special Weather Statement | OHX | Warren | 46 min |
| Jul 8, 7:47 PM CDT | Special Weather Statement | OHX | Hickman | 43 min |
| Jul 8, 7:55 PM CDT | Special Weather Statement | OHX | Wayne | 50 min |
| Jul 8, 8:00 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson | 30 min |
| Jul 8, 8:25 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Williamson | 35 min |
| Jul 8, 8:41 PM CDT | Special Weather Statement | OHX | Giles | 49 min |
| Jul 8, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 29 min |
| Jul 8, 8:50 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Rutherford, Smith, Sumner, Trousdale and 2 more | 40 min |
| Jul 8, 8:54 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 51 min |
| Jul 8, 8:58 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 32 min |
| Jul 8, 9:08 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 37 min |
| Jul 8, 9:22 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 38 min |
| Jul 8, 9:25 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Jackson, Putnam, Rutherford, Smith and 2 more | 35 min |
| Jul 8, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Marshall, Rutherford, Williamson | 29 min |
| Jul 8, 9:36 PM CDT | Special Weather Statement | OHX | Grundy | 39 min |
| Jul 8, 9:38 PM CDT | Special Weather Statement | OHX | Lewis | 52 min |
| Jul 8, 9:42 PM CDT | Special Weather Statement | OHX | Giles | 33 min |
| Jul 8, 9:50 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 70 min |
| Jul 8, 9:52 PM CDT | Areal Flood Advisory | OHX | Giles, Marshall | 3 hr |
| Jul 8, 9:53 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Fentress, Jackson, Overton, Putnam and 2 more | 67 min |
| Jul 8, 9:56 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Cumberland, DeKalb, Grundy, Van Buren and 2 more | 64 min |
| Jul 8, 10:00 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Grundy, Marshall, Rutherford | 60 min |
| Jul 8, 10:55 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 35 min |
| Jul 8, 10:58 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 32 min |
| Jul 9, 7:27 AM CDT | River Flood Advisory | OHX | Montgomery, Robertson | 4 hr |
| Jul 9, 4:59 PM CDT | Special Weather Statement | OHX | Perry | 46 min |
| Jul 9, 6:02 PM CDT | Areal Flood Advisory | OHX | Maury | 118 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.